Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Managing Metformin Side Effects?

My husband was just diagnosed with Type II Diabetes. He's taking Metformin and it's really screwing with his stomach. He's been vomiting and he's really worried about this continuing. He takes it with food and plenty of water, is there anything else we can do to mitigate the nausea and vomiting?

Answer Question
 
Fistandantalus

Asked by Fistandantalus at 8:23 AM on Jun. 16, 2011 in Health

Level 23 (16,597 Credits)
Answers (2)
  • I take Metformin. I only time it bothers me is when I take it with a empty stomach. So he eats then takes the pill/s? Does he always have problems with pills? He might have to go back to the doctor and get different type of pills.
    louise2

    Answer by louise2 at 8:33 AM on Jun. 16, 2011

  • With some people it affects them very strongly, everyone who i have ever talked to that has taken this med has at least had an upset stomach and my friend had nausea but not quite as bad as your husband. The only thing you can do is talk to the doctor about something to either counter act that side affect or to try a differant drug. For some the stomach side affects go away after a few weeks but for others they dont. So good luck finding somehting to works
    bc19

    Answer by bc19 at 10:03 AM on Jun. 16, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.